EconPapers    
Economics at your fingertips  
 

The Threshold Effects of Government Size on Income Inequality in Iran (in Persian)

Younes Nademi and Dariuosh Hasanvand ()
Additional contact information
Dariuosh Hasanvand: Ayatollah Boroujerdi University

The Journal of Planning and Budgeting (٠صلنامه برنامه ریزی و بودجه), 2015, vol. 20, issue 3, 125-143

Abstract: Improving income distribution is one of the most important goals of policymakers. Therefore, identifying the effective factors on income distribution and how to influence them in order to improve income distribution is a very essential subject for policymakers. The aim of this paper is to investigate the nonlinear impact of government size on income distribution in the economy of Iran. To this end, a threshold regression has been used for estimating the effective factors of income distribution during 1974-i2012. The estimation results indicate that in small government size regime (when the government size is less than 0.367), increasing government size does not have a significant impact on income inequality but in large government size regime (when the government size is larger than 0.367), increasing government size increases income inequality. Based on the empirical results, in pursuance of improving income distribution in Iran, we suggest that Iran’s government should perform privatization policy or thoroughly execute the article 44 of the constitution more rigorously than it did before.

Keywords: Government Size; Income Inequality; Kuznets Curve; Gini Coefficient; Threshold Regression. (search for similar items in EconPapers)
Date: 2015
References: Add references at CitEc
Citations:

Downloads: (external link)
http://jpbud.ir/article-1-1240-en.pdf (application/pdf)
http://jpbud.ir/article-1-1240-en.html (text/html)
http://jpbud.ir/article-1-1240-fa.html (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:auv:jipbud:v:20:y:2015:i:3:p:125-143

Access Statistics for this article

More articles in The Journal of Planning and Budgeting (٠صلنامه برنامه ریزی و بودجه) from Institute for Management and Planning studies Contact information at EDIRC.
Bibliographic data for series maintained by Nahid Jebeli ( this e-mail address is bad, please contact ).

 
Page updated 2025-03-19
Handle: RePEc:auv:jipbud:v:20:y:2015:i:3:p:125-143